Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

On estriol for vaginal atrophy. Experiencing discharge and itching. Looking for cure

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
On estriol for vaginal atrophy and I'm experiencing discharge and itchiness. Not a yeast infection. Not bacterial. I'm on vacation in Hawaii right now. :(
Posted Mon, 27 May 2013 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 36 minutes later
Thanks for posting your query.
Intense itching in the vagina is likely to be related to vaginal atrophy that you have been diagnosed with. The low estrogen levels lead to dryness in the vagina which stimulate the vaginal mucosa and cause itching.

Topical application of estrogen cream is helpful in relieving the symptoms. This will need a prescription. Since you are on a vacation, it is best to get a 1% hydrocortisone ointment available over the counter and apply it for the time being for relief.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor